Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 182, NWS Jackson, MS

March 31, 2016Claiborne County, Warren County, Mississippi; Madison Parish, Tensas Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Mar 31, 2016, 5:15 PM CDT for Claiborne County, Warren County, Mississippi; Madison Parish, Tensas Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2016, 5:15 PM CDT (22:15 UTC)
Expired
Mar 31, 2016, 6:15 PM CDT
In force
60 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Madison Parish, LA, Tensas Parish, LA, Claiborne County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 80 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 2:35 PM CDTTornado WatchSPC7 hr
Mar 31, 2:05 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 501 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
481 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
501 m²/s²
0-3 km storm-relative helicity
572 m²/s²
Significant tornado parameter
1.4
Supercell composite
9.2

Open this sounding in Storm Lab

The text

As transmitted.

813 
WUUS54 KJAN 312215
SVRJAN
LAC065-107-MSC021-149-312315-
/O.NEW.KJAN.SV.W.0182.160331T2215Z-160331T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT THU MAR 31 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MADISON PARISH IN NORTHEASTERN LOUISIANA...
  NORTHEASTERN TENSAS PARISH IN NORTHEASTERN LOUISIANA...
  SOUTHERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  NORTHERN CLAIBORNE COUNTY IN SOUTHWESTERN MISSISSIPPI...

* UNTIL 615 PM CDT

* AT 515 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWELLTON...
  OR 21 MILES SOUTH OF TALLULAH...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  VICKSBURG...YOKENA AND LE TOURNEAU AROUND 540 PM CDT.
  REGANTON AROUND 555 PM CDT.
  BOVINA AROUND 605 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DELTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
MISSISSIPPI.

LAT...LON 3244 9079 3235 9069 3234 9071 3230 9070
      3226 9073 3225 9071 3223 9073 3203 9072
      3196 9129 3220 9131
TIME...MOT...LOC 2215Z 248DEG 32KT 3210 9117 

HAIL...1.00IN
WIND...60MPH
 
$$

BYB
1 follow-up statement
944 
WWUS54 KJAN 312235
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
535 PM CDT THU MAR 31 2016

LAC107-312245-
/O.CAN.KJAN.SV.W.0182.000000T0000Z-160331T2315Z/
TENSAS LA-
535 PM CDT THU MAR 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TENSAS PARISH IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
MISSISSIPPI.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN LOUISIANA.

LAT...LON 3210 9104 3211 9103 3212 9104 3234 9101
      3244 9079 3235 9069 3234 9071 3230 9070
      3226 9073 3225 9072 3223 9073 3203 9072
      3199 9105
TIME...MOT...LOC 2235Z 259DEG 37KT 3213 9091 

$$

LAC065-MSC021-149-312315-
/O.CON.KJAN.SV.W.0182.000000T0000Z-160331T2315Z/
MADISON LA-WARREN MS-CLAIBORNE MS-
535 PM CDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN MADISON PARISH...SOUTHEASTERN WARREN AND
NORTHEASTERN CLAIBORNE COUNTIES...

AT 535 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR YOKENA...OR 14
MILES SOUTH OF VICKSBURG...MOVING EAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

THIS SEVERE STORM WILL BE NEAR...
  VICKSBURG AND ROCKY SPRINGS AROUND 540 PM CDT.
  REGANTON AROUND 550 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DELTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
MISSISSIPPI.

LAT...LON 3210 9104 3211 9103 3212 9104 3234 9101
      3244 9079 3235 9069 3234 9071 3230 9070
      3226 9073 3225 9072 3223 9073 3203 9072
      3199 9105
TIME...MOT...LOC 2235Z 259DEG 37KT 3213 9091 

HAIL...1.50IN
WIND...70MPH
 
$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:40 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Mar 31, 3:40 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT THU MAR 31 2016

.DISCUSSION...CONVECTION HAS RAPIDLY DEVELOPED IN THE PAST HOUR AS
THE DRY LINE OVER SW AR/NW LA HAS BEGUN PLOWING INTO THE THE
WARM/UNSTABLE AIRMASS OVER NE LA/SE AR. THE HRRR HAS HAD THIS
SCENARIO PEGGED WELL TODAY AND SHOWS CONVECTION CONTINUING TO FIRE
ALONG THE DRY LINE AS WELL AS DISCRETE CONVECTION OUT AHEAD. VERTICAL
TOTALS AROUND 30 ARE SUPPORTING LAPSE RATES OF 7-8 C/KM AND CAPES
AROUND 2500 J/KG. THIS THERMO ENVIRONMENT IS OCCCURING IN AN
IMPRESSIVELY SHEARED WIND FIELD WITH 0-1KM SHEAR FROM 25-30 KNOTS AND
200-300 SRH. ALL OF THIS CONVECTION WILL CONTINUE TO DEVELOP TO THE
EAST THIS EVENING...PUSHING INTO AL AND DECREASING IN INTENSITY
AFTER MIDNIGHT.

HAVE INHERITED A FLASH FLOOD WATCH PRIMARILY LEFTOVER FROM LAST
NIGHTS WIDESPREAD HEAVY RAIN EVENT. DECIDED TO KEEP THE WATCH GOING
TONIGHT EVEN THOUGH PRECIP SCENARIO TONIGHT WILL BE PROGRESSIVE. MAY
STILL HAVE SOME LOCALIZED FLOODING ISSUES ALONG THE BOUNDARY WHERE
TRAINING CELLS CAN SET UP.

ORIENTATION OF THE FRONTAL BOUNDARY PARALLEL TO THE FLOW ALOFT WILL
MEAN A SLOW SOUTHWARD PROGRESSION FRIDAY. BOUNDARY DOES NOT LOOK AS
THOUGH IT WILL CLEAR THE AREA UNTIL FRIDAY AFTERNOON...BUT SOME
OVERRUNNING SHOWERS LOOKS LIKE A POSSIBILITY UNTIL THE DEPTH OF DRY
AIR CAN INCREASE BY FRIDAY NIGHT.

GOING FORWARD INTO SUNDAY...MID LEVEL LOW WILL REMAIN ANCHORED OVER
TX RESULTING IN CONVERGING FLOW AND BUILDING HIGH PRESSURE AT THE
SURFACE. THIS HIGH PRESSURE AREA LOOKS TO SET UP NICE WEATHER OVER
THE AREA THROUGH MONDAY WITH SOME REINFORCEMENT OF THE DRY/COOL AIR
OVER THE NE BY TUESDAY NIGHT/WEDNESDAY MORNING./26/

&&

.AVIATION...SEVERAL BREAKS HAVE DEVELOPED THIS AFTERNOON IN THE MVFR
STRATUS DECK, WITH VFR CONDITIONS NOW ACROSS MUCH OF THE AREA.
THROUGH THE EVENING, SCT SHRA/TSRA WILL MOVE ACROSS THE REGION AS A
COLD FRONT PUSHES THROUGH. SOME OF THE STORMS COULD BE SEVERE WITH
50 KT WIND, LARGE HAIL, AND TORNADOES. SOME VISBY REDUCTIONS WILL BE
POSSIBLE WITH TSRA. WINDS WILL SHIFT FROM S TO NW/N BEHIND THE FRONT
EARLY THIS EVENING IN THE DELTA TO OVERNIGHT IN SE MS. VFR
CONDITIONS ARE EXPECTED IN MOST AREAS BEHIND THE FRONT, BUT LOW
STRATUS AND SOME FOG MAY LINGER AT PIB/HBG WELL INTO THE MORNING
FRIDAY. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       59  72  48  65 /  77  48  35   8
MERIDIAN      62  72  49  66 /  80  66  32  12
VICKSBURG     58  70  48  66 /  63  38  29   8
HATTIESBURG   67  72  52  69 /  86  87  51  10
NATCHEZ       61  72  49  65 /  66  66  33   8
GREENVILLE    54  70  46  65 /  50  17  17   6
GREENWOOD     54  71  45  64 /  74  19  19   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ030>033-037>039-
     043>046-048>066-072>074.

     FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR MSZ018-019-025>029-
     034>036-040>042-047.

LA...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR ARZ074-075.

&&
Hazardous weather outlook, Mar 31, 2:56 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT THU MAR 31 2016

ARZ074-075-MSZ018-019-025>029-034-035-012000-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-WASHINGTON-HUMPHREYS-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS
DELTA AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...SIGNIFICANT (MAINLY EAST OF THE MS RIVER)
TIMING...THROUGH EARLY TONIGHT

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...THROUGH EARLY TONIGHT

FLOODING
THREAT...SIGNIFICANT
TIMING...THROUGH EARLY TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF
BASEBALLS. STRONG TORNADOES ARE POSSIBLE, MAINLY EAST OF THE
MISSISSIPPI RIVER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE IN AREAS THAT RECEIVED SEVERAL INCHES OF
RAIN LAST NIGHT INTO THIS MORNING. THIS COULD RESULT IN FLASH
FLOODING, WITH SIGNIFICANT FLOODING POSSIBLE IN AREAS THAT FLOODED
THIS MORNING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ007>009-MSZ030>033-036>046-012000-
MOREHOUSE-WEST CARROLL-EAST CARROLL-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

FLOODING
THREAT...ELEVATED
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF
BASEBALLS, AND STRONG TORNADOES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE ON TOP OF RAIN THAT OCCURRED LAST NIGHT INTO
THIS MORNING. THIS COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ015-016-023-025-MSZ047>050-012000-
RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-WARREN-HINDS-RANKIN-SCOTT-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND THE I-2O CORRIDOR IN MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

FLOODING
THREAT...LIMITED
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF
BASEBALLS. STRONG TORNADOES ARE POSSIBLE EAST OF THE MISSISSIPPI
RIVER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ024-026-MSZ051>057-059>063-012000-
CATAHOULA-CONCORDIA-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA
AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...LIMITED
TIMING...THROUGH MIDNIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THROUGH MIDNIGHT

FLOODING
THREAT...LIMITED
TIMING...THROUGH MIDNIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND GOLFBALL SIZED HAIL ARE EXPECTED. SOME TORNADOES ARE ALSO
POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

MSZ058-064>066-072>074-012000-
CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST MISSISSIPPI
AND THE PINE BELT.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

FLOODING
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH FRIDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND GOLFBALL SIZED HAIL ARE EXPECTED. SOME TORNADOES ARE ALSO
POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH FRIDAY.

DL

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Mar 31, 4:55 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CDT THU MAR 31 2016

MSZ057-058-066-312245-
JASPER MS-CLARKE MS-JONES MS-
455 PM CDT THU MAR 31 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JONES...
SOUTHEASTERN JASPER AND SOUTHERN CLARKE COUNTIES UNTIL 545 PM CDT...

AT 454 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SANDERSVILLE...OR 10 MILES NORTHEAST OF LAUREL...MOVING
NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GOODWATER AROUND 510 PM CDT.
  DE SOTO AROUND 525 PM CDT.
  CRANDALL AROUND 540 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SHUBUTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3189 8848 3184 8875 3183 8894 3166 8895
      3164 8902 3180 8911 3210 8849 3204 8845
TIME...MOT...LOC 2154Z 244DEG 35KT 3176 8899

BYB
Special weather statement, Mar 31, 4:55 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CDT THU MAR 31 2016

LAZ025-MSZ047-053-312230-
TENSAS LA-WARREN MS-CLAIBORNE MS-
455 PM CDT THU MAR 31 2016

...A STRONG THUNDERSTORM WILL AFFECT TENSAS PARISH...SOUTHWESTERN
WARREN AND SOUTHWESTERN CLAIBORNE COUNTIES UNTIL 530 PM CDT...

AT 454 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR NEWLIGHT...OR 20 MILES SOUTHEAST OF WINNSBORO...MOVING NORTHEAST
AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LAKE BRUIN AROUND 505 PM CDT.
  NEWELLTON AROUND 515 PM CDT.
  SOMERSET AROUND 520 PM CDT.

LAT...LON 3199 9151 3200 9150 3202 9151 3216 9149
      3222 9126 3221 9124 3223 9122 3225 9117
      3225 9113 3221 9112 3223 9108 3222 9106
      3224 9104 3217 9103 3218 9106 3212 9105
      3212 9102 3187 9100 3185 9152
TIME...MOT...LOC 2154Z 236DEG 28KT 3203 9141

DB
Special weather statement, Mar 31, 5:01 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
501 PM CDT THU MAR 31 2016

MSZ030-032-033-312230-
OKTIBBEHA MS-CHOCTAW MS-CLAY MS-
501 PM CDT THU MAR 31 2016

...A STRONG THUNDERSTORM WILL AFFECT OKTIBBEHA...SOUTHEASTERN CHOCTAW
AND SOUTHWESTERN CLAY COUNTIES UNTIL 530 PM CDT...

AT 501 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER ACKERMAN...OR 14 MILES NORTHWEST OF LOUISVILLE...MOVING
NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  REFORM AROUND 515 PM CDT.
  STARKVILLE AND LONGVIEW AROUND 530 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEIR AND STURGIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3339 8873 3328 8897 3328 8911 3322 8911
      3320 8916 3320 8921 3317 8921 3317 8922
      3332 8934 3362 8891
TIME...MOT...LOC 2201Z 236DEG 35KT 3330 8921

BYB
Local storm report, Mar 31, 5:12 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             UNION                   32.57N 89.12W
03/31/2016  E0.88 INCH       NEWTON             MS   PUBLIC

&&

EC
Local storm report, Mar 31, 5:13 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             4 ENE UNION             32.59N 89.05W
03/31/2016  E1.00 INCH       NESHOBA            MS   EMERGENCY MNGR

            DIME TO QUARTER SIZE HAIL REPORTED NEAR DEEMER RD AND HWY
            492.

0453 PM     HAIL             2 WNW UNION             32.59N 89.15W
03/31/2016  E1.75 INCH       NESHOBA            MS   EMERGENCY MNGR

            GOLF BALL SIZE HAIL REPORTED ON UNION MADDEN RD.

0456 PM     HAIL             1 SSE NESHOBA           32.61N 89.13W
03/31/2016  E0.50 INCH       NESHOBA            MS   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED AT SOUTH END OF COUNTY ROAD 325.

&&

AW
Local storm report, Mar 31, 5:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             5 NE HOUSE              32.68N 88.94W
03/31/2016  E1.75 INCH       NESHOBA            MS   BROADCAST MEDIA

            GOLF BALL SIZE HAIL REPORTED OFF OF HWY 491 NEAR HOUSE.

0505 PM     TSTM WND DMG     NW BETHSAIDA            32.68N 89.04W
03/31/2016                   NESHOBA            MS   EMERGENCY MNGR

            LARGE TREE DOWN ACROSS HWY 19.

&&

AW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:20 PM CDTSevere Thunderstorm WarningJANJefferson40 min
Mar 30, 7:44 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah31 min
Mar 30, 8:42 PM CDTRiver Flood WarningJANLeake5 days
Mar 30, 8:42 PM CDTRiver Flood WarningJANLeake24 hr
Mar 30, 8:42 PM CDTRiver Flood WarningJANLeake4 days
Mar 30, 10:40 PM CDTSpecial Weather StatementJANBolivar50 min
Mar 30, 11:02 PM CDTSevere Thunderstorm WarningJANIssaquena58 min
Mar 30, 11:08 PM CDTTornado WarningJANBolivar, Washington52 min
Mar 30, 11:56 PM CDTSpecial Weather StatementJANHumphreys, Sharkey49 min
Mar 31, 12:05 AM CDTSpecial Weather StatementJANSunflower, Washington40 min
Mar 31, 12:18 AM CDTFlash Flood WarningJANBolivar, Sunflower, Washington6 hr
Mar 31, 12:40 AM CDTSpecial Weather StatementJANGrenada, Leflore50 min
Mar 31, 12:46 AM CDTSpecial Weather StatementJANClaiborne29 min
Mar 31, 1:24 AM CDTSpecial Weather StatementJANYazoo51 min
Mar 31, 1:37 AM CDTSevere Thunderstorm WarningJANHumphreys, Yazoo34 min
Mar 31, 2:04 AM CDTSpecial Weather StatementJANHinds41 min
Mar 31, 2:44 AM CDTSpecial Weather StatementJANAttala, Copiah, Madison, Rankin46 min
Mar 31, 3:00 AM CDTFlash Flood WarningJANHumphreys, Leflore, Sunflower, Washington4 hr
Mar 31, 3:45 AM CDTSpecial Weather StatementJANCovington, Jefferson Davis, Lawrence, Neshoba, Newton, Scott and 2 more2 hr
Mar 31, 4:22 AM CDTFlash Flood WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Montgomery4 hr
Mar 31, 4:30 AM CDTSpecial Weather StatementJANJasper, Jones45 min
Mar 31, 4:44 AM CDTSpecial Weather StatementJANKemper, Lauderdale46 min
Mar 31, 4:45 AM CDTSpecial Weather StatementJANMadison30 min
Mar 31, 5:11 AM CDTSpecial Weather StatementJANClarke, Jones49 min
Mar 31, 5:32 AM CDTSpecial Weather StatementJANLauderdale13 min
Mar 31, 6:08 AM CDTFlash Flood WarningJANSunflower, Washington3 hr
Mar 31, 6:23 AM CDTFlash Flood WarningJANMontgomery, Webster112 min
Mar 31, 6:35 AM CDTSpecial Weather StatementJANJefferson Davis, Lamar, Marion40 min
Mar 31, 6:56 AM CDTFlash Flood WarningJANLeflore3 hr
Mar 31, 7:15 AM CDTSpecial Weather StatementJANLamar, Marion45 min
Mar 31, 7:26 AM CDTSevere Thunderstorm WarningJANLamar, Marion49 min
Mar 31, 7:37 AM CDTFlash Flood WarningJANMarion113 min
Mar 31, 7:53 AM CDTTornado WarningJANForrest, Lamar37 min
Mar 31, 8:13 AM CDTFlash Flood WarningJANForrest, Lamar2 hr
Mar 31, 8:17 AM CDTFlash Flood WarningJANCarroll, Grenada, Montgomery3 hr
Mar 31, 9:00 AM CDTAreal Flood WarningJANSunflower, Washington3 hr
Mar 31, 9:42 AM CDTSpecial Weather StatementJANClarke48 min
Mar 31, 9:56 AM CDTAreal Flood WarningJANLeflore3 hr
Mar 31, 11:13 AM CDTAreal Flood WarningJANCarroll, Grenada, Montgomery3 hr
Mar 31, 2:54 PM CDTSpecial Weather StatementJANLawrence36 min
Mar 31, 2:58 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson47 min
Mar 31, 3:03 PM CDTSpecial Weather StatementJANMadison27 min
Mar 31, 3:09 PM CDTRiver Flood WarningJANJones4 days
Mar 31, 3:23 PM CDTSevere Thunderstorm WarningJANSimpson, Smith52 min
Mar 31, 3:35 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis55 min
Mar 31, 3:52 PM CDTSpecial Weather StatementJANAttala38 min
Mar 31, 3:53 PM CDTSevere Thunderstorm WarningJANWarren67 min
Mar 31, 4:01 PM CDTSevere Thunderstorm WarningJANNewton, Scott, Smith59 min
Mar 31, 4:03 PM CDTSpecial Weather StatementJANJefferson Davis27 min
Mar 31, 4:06 PM CDTSevere Thunderstorm WarningJANAttala38 min
Mar 31, 4:17 PM CDTSpecial Weather StatementJANHinds28 min
Mar 31, 4:22 PM CDTSevere Thunderstorm WarningJANHinds, Madison53 min
Mar 31, 4:35 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo70 min
Mar 31, 4:36 PM CDTSpecial Weather StatementJANLauderdale39 min
Mar 31, 4:42 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton31 min
Mar 31, 4:51 PM CDTSevere Thunderstorm WarningJANCovington31 min
Mar 31, 4:56 PM CDTSevere Thunderstorm WarningJANHinds, Madison49 min
Mar 31, 5:01 PM CDTSpecial Weather StatementJANChoctaw, Oktibbeha29 min
Mar 31, 5:04 PM CDTFlash Flood WarningJANIssaquena, Warren4 hr
Mar 31, 5:06 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster69 min
Mar 31, 5:16 PM CDTSevere Thunderstorm WarningJANLeake, Rankin, Scott44 min
Mar 31, 5:23 PM CDTSpecial Weather StatementJANJasper37 min
Mar 31, 5:28 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Scott47 min
Mar 31, 5:49 PM CDTFlash Flood WarningJANHinds, Madison, Rankin, Yazoo4 hr
Mar 31, 5:49 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds56 min
Mar 31, 5:49 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott56 min
Mar 31, 5:50 PM CDTSevere Thunderstorm WarningJANLeflore40 min
Mar 31, 5:53 PM CDTSevere Thunderstorm WarningJANLowndes52 min
Mar 31, 6:03 PM CDTFlash Flood WarningJANBolivar, Leflore, Sunflower, Washington4 hr
Mar 31, 6:17 PM CDTTornado WarningJANLowndes28 min
Mar 31, 6:30 PM CDTFlash Flood WarningJANLeake, Scott4 hr
Mar 31, 6:31 PM CDTSpecial Weather StatementJANRankin, Simpson44 min
Mar 31, 6:33 PM CDTFlash Flood WarningJANCopiah, Hinds, Rankin, Simpson4 hr
Mar 31, 6:35 PM CDTSevere Thunderstorm WarningJANKemper55 min
Mar 31, 6:37 PM CDTSevere Thunderstorm WarningJANSunflower23 min
Mar 31, 6:40 PM CDTSevere Thunderstorm WarningJANRankin, Simpson50 min
Mar 31, 6:57 PM CDTFlash Flood WarningJANNeshoba, Newton4 hr
Mar 30, 9:58 PM CDTSevere Thunderstorm WarningJANMorehouse, Richland, West Carroll62 min
Mar 31, 12:06 AM CDTSpecial Weather StatementJANMadison24 min
Mar 31, 12:23 AM CDTSpecial Weather StatementJANTensas37 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.